MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA22-90/I16-30
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 03/14/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft and a suprarenal stent graft extension to treat an abdominal aortic aneurysm.Approximately 5.5 years post initial procedure, patient was identified with aneurysmal sac growth, a type 1b endoleak and a type 2 endoleak.Patient is being monitored.
 
Additional Manufacturer Narrative
The device remains implanted in the patient; therefore, it will not be returned for evaluation.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.Device remains implanted.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the type 2 endoleak from the internal mesenteric artery, type 1b endoleak and sac growth of 5mm are confirmed.This is consistent with the reported adverse event/incident.It is unclear if the type 1b endoleak was from the right or the left- the ct report and an internal database stated the left, however the operative report stated it was the right.The clinical evaluation also shows reasonable evidence to suggest a secondary endovascular procedure (reline with a fenestrated non endologix stent) occurred that was not included in the event as reported.The additional endovascular procedure was discovered during a review of the operative notes.The type 2 endoleak is anatomy related.Device, user, procedure or anatomy relatedness of the type 1b endoleak could not be determined with the medical records available for review.The final patient status was not reported.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: h6: health effect - impact code: removed code 4614.H6: investigation finding: remove code 3233.H6: investigation conclusion: remove code 11.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft and a suprarenal stent graft extension to treat an abdominal aortic aneurysm.Approximately 5.5 years post initial procedure, patient was identified with aneurysmal sac growth, a type 1b endoleak and a type 2 endoleak.Patient is being monitored.Additional information: an internal clinical assessment determined that there was evidence to reasonably suggest a secondary endovascular procedure (reline with a fenestrated non endologix stent) occurred that was not included in the event as reported.The additional endovascular procedure was discovered during a review of operative notes.The final patient status was not reported.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key14744604
Report Number2031527-2022-00169
Device Sequence Number5465225
Product Code MIH
UDI-Device Identifier00818009015136
UDI-Public(01)00818009015136(17)171202
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/02/2017
Device Model NumberBEA22-90/I16-30
Device Lot Number1622962008
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/26/2022
Supplement Date Received by Manufacturer07/27/2022
Initial Report FDA Received Date06/20/2022
Supplement Report FDA Received Date08/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/10/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VELA SUPRARENAL LOT 1621738016
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age81 YR
Patient SexMale